MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY AGAR WITH 5% SHEEP BLOOD (TSA II) // MACCONKEY II AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY AGAR WITH 5% SHEEP BLOOD (TSA II) // MACCONKEY II AGAR; CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221290
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ trypticase¿ soy agar with 5% sheep blood (tsa ii) // macconkey ii agar contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Additional Manufacturer Narrative
Investigation summary: during manufacturing of material 221290, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0316107 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is.Tested for bioburden prior to release to ensure that it conforms to product specifications.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 0316107.Retention samples from batch 0316107 were not available for inspection.One photo was received for investigation.The photo shows the agar surface of a plate from batch 0316107 (time stamp 1527) with fungal growth in the tsa with 5% sheep blood agar medium.No return samples were received for investigation.This complaint can be confirmed by the photos provided.Bd will continue to trend complaints for contamination.Based on the low defect rate for this batch, no actions are planned at this time.
 
Event or Problem Description

Brand Name
BD BBL TRYPTICASE SOY AGAR WITH 5% SHEEP BLOOD (TSA II) // MACCONKEY II AGAR
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11401384
Report Number1119779-2021-00409
Device Sequence Number19718922
Product Code JSG
UDI-Device Identifier10382902212901
UDI-Public10382902212901
Combination Product (Y/N)N
Initial Reporter CountryNU
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/26/2021
Device Model Number221290
Device Catalogue Number221290
Device Lot Number0316107
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date03/02/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1